Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Denver/Boulder, CO

July 2, 2007Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2007, 5:44 PM MDT for Weld County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2007, 5:44 PM MDT (23:44 UTC)
Expired
Jul 2, 2007, 6:17 PM MDT
In force
33 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-637 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 022346
SVRBOU
COC123-030030-
/O.NEW.KBOU.SV.W.0090.070702T2344Z-070703T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 630 PM MDT

* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS   
STORM WAS LOCATED OVER OPEN RANGELAND 4 MILES SOUTHWEST OF NEW 
RAYMER...OR ABOUT 23 MILES NORTH OF FORT MORGAN...MOVING EAST AT 10 
MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM
  AND NEW RAYMER.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4063 10407 4053 10401 4053 10359 4083 10358

$$
BAKER
1 follow-up statement
000 
WWUS55 KBOU 030017
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
616 PM MDT MON JUL 2 2007

COC123-030026-
/O.CAN.KBOU.SV.W.0090.000000T0000Z-070703T0030Z/
WELD CO-
616 PM MDT MON JUL 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4063 10407 4053 10401 4053 10359 4083 10358

$$
BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:30 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 2, 3:30 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT MON JUL 2 2007

.SHORT TERM...A FEW THUNDERSTORMS ARE DEVELOPING ON THE PLAINS...
ALONG A BOUTNDARY BETWEEN SOMEWHAT MOISTER SOUTHERLY FLOW AND DRIER
AIR OVER THE I-25 CORRIDOR.  SOME SHOWERS ARE ALSO TRYING TO DEVELOP
OVER THE FRONT RANGE FOOTHILLS.  TEMPERATURES ALOFT ARE QUITE
WARM...IN THE VICINITY OF +18 C...WHICH WILL KEEP MOST OF THE
CONVECTION CAPPED.  IF ANY SHOWERS DO BREAK THE CAP...WINDS ALOFT
ARE WEAK...BUT DIRECTIONAL SHEAR MAY BE ENOUGH TO KEEP THE SHOWERS
ORGANIZED.  SHOWER ACTIVITY SHOULD RAPIDLY DISSIPATE AFTER THE
HEATING OF THE DAY SUBSIDES.

FOR TUESDAY...MODELS CONTINUE SHOWING A SURFACE FRONT DROPPING INTO
NORTHEAST COLORADO DURING THE AFTERNOON.  TEMPERATURES SHOULD WARM
RAPIDLY IN THE MORNING...REACHING THE LOWER TO MID 90S ON THE PLAINS
BY LUNCHTIME.  BEHIND THE FRONT...COOLING TEMPERATURES AT LOW LEVELS
WILL INITIALLY STABILIZE THE AIRMASS.  LATER IN THE AFTERNOON...
SHOWERS MAY DEVELOP AS THE FRONT STALLS NEAR THE PALMER DIVIDE.
MOISTURE IS GOING TO BE LACKING INITIALLY...SO IT IS DIFFICULT TO
SEE ANY REAL THREAT FROM HEAVY RAIN OR SEVERE STORMS UNTIL POSSIBLY
LATER IN THE WEEK.

.LONG TERM...A COLD FRONT ASSOCIATED WITH A SYSTEM PASSING TO THE
NORTH AND EAST OF COLORADO WILL MOVE INTO THE CWFA TUESDAY AFTN.  BY
TUESDAY EVENING...QG OMEGA IS DOWNSWARD AOA 700 MB...BUT INCRG
UPSLOPE/MOISTURE IN THE LOWER LEVELS SHOULD ACT AS A GOOD COUNTER
BALANCE.  INTERACTIVE SOUNDINGS FM THE WARF INDICATE CAPE VALUES FM
1700-2500 J/KG AROUND 00Z WEDNESDAY WITH VERY MINIMAL CIN.  BEST
POTENTIAL WILL AGAIN BE IN AND NEAR THE FOOTHILLS AND PALMER DIVIDE
TUESDAY EVENING.  GOOD DIRECTIONAL SHEAR WITH PW VALUES CLOSE TO ONE
INCH AT THAT TIME.  AS A RESULT...THERE COULD BE ISOLD SVR...LOCALLY
HEAVY RAIN PRODUCING TSTMS...PROBABLY ALONG THE PALMER DIVIDE.  FOR
NOW I INCREASE POPS IN THOSE AREAS IN THE 20-30% RANGE.  ON
WEDNESDAY...COOLER TEMPERATURES STILL EXPECTED WITH MAX TEMPERATURES
IN THE MID TO UPPER 80S EXPECTED.  FCST SOUNDINGS SHOW LESS CAPES
BUT STILL AROUND AT DENVER...WITH DCRS POTENTIAL FURTHER EAST.  WILL
KEEP GRIDS AS IS WITH SCT POPS AGAIN NEAR THE HIGHER TERRAIN.  TREND
FOR HOTTER AND DRIER STILL LOOKS ON TRACK WITH THE UPPER RIDGE
PROGGED TO REBUILD OVER THE WRN U.S.  MAIN MSTR TO PROGGED TO GET
SHIFTED S WITH A NNELY FLOW OVR CO FRIDAY AND SATURDAY.  BY THE
WEEKEND...SLGT CHC POPS MNLY NEAR THE HIGHER TERRAIN.  SLGT BETTER
MSTR UNDER THE RIDGE ON SUNDAY MAY ALLOW FOR A SLGT CHC OF TSTMS
OVER MUCH OF THE CWFA IN THE AFTN AND EVENING.  ONLY MINOR
ADJUSTMENTS TO THE GRIDS ANTICIPATED BEYOND DAY 4.

&&

.AVIATION...LITTLE IMPACT ON AVIATION WEATHER IN THE NEXT 24 HOURS.
ONE OR TWO SHOWERS/THUNDERSTORMS MAY DEVELOP WELL EAST OF KDEN IN
THE NEXT HOUR OR TWO.  VFR CONDITIONS EXPECTED THROUGH 18Z WED.  A
COLD FRONT IS EXPECTED TO BRING NORTHERLY WINDS ACROSS KDEN AFTER
18Z WED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/COOPER
Hazardous weather outlook, Jul 2, 11:07 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MDT MON JUL 02 2007

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1107 AM MDT MON JUL 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS...PRIMARILY OVER THE FOOTHILLS AND THE PALMER
DIVIDE.  ANY STORMS THAT DEVELOP WILL BE HIGH BASED WITH GUSTY WINDS
AND LIGHTNING BUT LITTLE RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE
FORECAST AREA ON TUESDAY.  MORE MOISTURE AND COOLER READINGS ARE
EXPECTED WEDNESDAY AND THURSDAY.  BY FRIDAY THROUGH NEXT WEEKEND
ABOVE NORMAL TEMPERATURES WILL RETURN.  THERE WILL BE A SLIGHT
CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN
THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS.   THE FIRE DANGER
WILL LIKELY WORSEN THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:43 PM MDTSevere Thunderstorm WarningBOUWeld62 min
Jul 1, 7:09 PM MDTSevere Thunderstorm WarningBOUWeld66 min
Jul 1, 8:15 PM MDTSevere Thunderstorm WarningBOUWeld45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.